Sunday, March 6, 2011

Life Goes On...

I didn't weigh this morning. It wasn't an avoidance, though. I just forgot.

I am back on Medifast, started yesterday morning. I feel pretty good. I still have hives on some parts of my body, and the worst is on my hands, where some of the hives seem to be turning into some kind of little blisters reminiscent of poison ivy. Very itchy, too. Last night they flared up again and I could hardly sleep for all the itching on my legs and feet. I am gonna have to put in a call to the doctor again tomorrow about this. Frankly, I am tempted to just stop taking all the medicines I am taking and just hope for the best, but I know it's not a good idea to cut short a course of antibiotics. So I'll ask. I am tired of itching and hives, but I sure don't want to see a recurrence of the infections I am fighting. I feel about 75% better now, with the headaches pretty much gone and I am able to breathe easy. Still pretty tired, but I'm getting out and walking a bit each day. About 2 miles or so.

Heading out now for a picnic with my daughter and some play time at the park. Enjoy your Sunday!

11 comments:

Blubeari said...

oh no! Hives are miserable. I had them all over my body for two weeks once. I don't wish that on anyone!!! Hope you feel more comfortable soon.

Big White Granny Panties said...

oh no. please call your MD. are you allergic to penecillan or something? can you take benedryl until you find out? i am worried about this "hives" thing. be safe.

Lyn said...

Oh, I have been calling my MD! He switched me off a sulfa drug and figured that was what I was allergic to, but I now wonder if it is the Augmentin or the other antibiotic I am taking. I've been on benedryl for a couple days now but they're not gone yet. Very annoying!!

Thanks for the well wishes :)

Deb Willbefree said...

Glad you're feeling better--despite the hives.

And--hahaha wahoo!--went out for a little walk, did you? How far we have come! Now your little walk is TWO MILES!

I bet there was a time when that was a monumental walk. :D Love that.

Deb

Anonymous said...

Could you possibly have http://kidshealth.org/parent/infections/bacterial_viral/coxsackie.html ? I ask because my friend is an RN and her little boy caught this at Chuck E Cheeses and she said it's pretty easy to catch. Good luck with getting better!

Amy A.

Anonymous said...

Hi Lyn,
Glad to hear you are feeling better, if at least even just a little. I wanted to suggest that you take some probiotics to counter possible negative effects of all the antibiotics (poor digestion, yeast infection). Maybe not right now, but when the hives have calmed down. Take Care!

lisa~sunshine said...

oooh.. a picnic.. I'm jealous for sure.. that sounds fun..

I'm glad to see your feeling a bit better..

Britt ♥ said...

Call your MD! Hives are an allergic reaction, so you may need to switch your antibiotic. Don't make yourself more sick than you already are :( Feel better!

Cortney said...

Lyn- PLEASE be careful with sulfa in the future. I had the exact same reaction you did- itchy hives- and discontinued sulfa. A few years later a morn dermatologist prescribed me a drug in the sulfa family (even though she knew I was allergic to sulfa) and after taking it for two days my friends found me passed out in the bathroom at a pool party, delirious and on fire, and they had to carry me down the stairs and to the ER where they kept me for 6 hours trying to counteract sulfa.

It is a dangerous allergy! My sulfa hives lasted for a few days even after I stopped taking it.

Bobbie said...

My son is highly allergic to sulfa drugs, will do just what you are doing. Also want to echo what one post said...you might want to take some probiotics. Definitely when you get thru with the antibiotics. If you haven't researched all of that you should. I have heard where you can do pro with anti as long as you wait at least 2 hours after taking your antibiotic to take the probiotic. But check that out for yourself too. The more I read and hear about antibiotics the more I want to avoid them. They will also greatly slow down weight loss and probably cause weight gain.

Lyn said...

Thanks Bobbie, I am not liking the numbers on the scale AT ALL even with 3 solid days of Medifast going. Must be medication related. I am taking probiotics in between antibiotics and also having Greek yogurt here and there in place of a Medifast meal (about the same carbs/calories/protein as a MF meal).